Alert archive / Texas / Flash Flood Watches in 2018
Flash Flood Watch 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Oct 7, 2018, 2:55 PM CDT for 11 counties in Texas. It took effect at Oct 7, 2018, 7:00 PM CDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2018, 2:55 PM CDT (19:55 UTC)
- In effect from
- Oct 7, 2018, 7:00 PM CDT
- Expired
- Oct 9, 2018, 2:10 PM CDT
- In force
- 43 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 7.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
563 WGUS64 KEWX 071955 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Austin/San Antonio TX 255 PM CDT Sun Oct 7 2018 TXZ183>187-202-203-217-218-081200- /O.NEW.KEWX.FF.A.0008.181008T0000Z-181008T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Val Verde-Edwards-Real-Kerr-Bandera-Kinney-Uvalde-Maverick-Zavala- Including the cities of Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Bracketville, Uvalde, Eagle Pass, and Crystal City 255 PM CDT Sun Oct 7 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH 7 AM CDT MONDAY MORNING... The National Weather Service in Austin/San Antonio has issued a * Flash Flood Watch for a portion of south central Texas, including the following areas, Bandera, Edwards, Kerr, Kinney, Maverick, Real, Uvalde, Val Verde, and Zavala. * Until 7 AM CDT Monday morning * An approaching upper level trough and ample moisture will combine to produce widespread showers and thunderstorms tonight across portions of the Rio Grande Plains, southern Edwards Plateau, and western Hill Country. Rainfall amounts of 1 to 3 inches, with localized amounts to 5+ inches of rain are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
4 follow-up statements
853 WGUS64 KEWX 080838 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Austin/San Antonio TX 338 AM CDT Mon Oct 8 2018 TXZ183>187-202-203-217-218-082100- /O.EXT.KEWX.FF.A.0008.000000T0000Z-181009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Val Verde-Edwards-Real-Kerr-Bandera-Kinney-Uvalde-Maverick-Zavala- Including the cities of Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Bracketville, Uvalde, Eagle Pass, and Crystal City 338 AM CDT Mon Oct 8 2018 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch is now in effect for * A portion of south central Texas, including the following areas, Bandera, Edwards, Kerr, Kinney, Maverick, Real, Uvalde, Val Verde, and Zavala Counties. * Through Tuesday morning * An approaching upper level trough and ample moisture will combine to produce widespread showers and thunderstorms today and tonight across portions of the Rio Grande Plains, southern Edwards Plateau, and western Hill Country. Rainfall amounts of 2 to 4 inches, with localized amounts to 8 inches are possible. * Edwards and Real Counties will be especially susceptible to flash flooding after getting as much as 5 inches of rain Sunday night. The rivers there could begin to flood with more rain today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
978 WGUS64 KEWX 081927 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Austin/San Antonio TX 227 PM CDT Mon Oct 8 2018 TXZ171-188-091000- /O.EXB.KEWX.FF.A.0008.000000T0000Z-181009T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Llano-Gillespie- Including the cities of Llano and Fredericksburg 227 PM CDT Mon Oct 8 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... The National Weather Service in Austin/San Antonio has expanded the * Flash Flood Watch to include a portion of south central Texas, including the following areas, Gillespie and Llano. * Through Tuesday afternoon * An approaching upper level trough and ample moisture will combine to produce widespread showers and thunderstorms through tomorrow afternoon across Llano and Gillespie County. Rainfall amounts of 1 to 3 inches, with localized amounts up to 4 inches are possible. In addition, river flooding is expected on the Llano River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TXZ183>187-202-203-217-218-091000- /O.CON.KEWX.FF.A.0008.000000T0000Z-181009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Val Verde-Edwards-Real-Kerr-Bandera-Kinney-Uvalde-Maverick-Zavala- Including the cities of Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Bracketville, Uvalde, Eagle Pass, and Crystal City 227 PM CDT Mon Oct 8 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * A portion of south central Texas, including the following areas, Bandera, Edwards, Kerr, Kinney, Maverick, Real, Uvalde, Val Verde, and Zavala. * Through Tuesday morning * An approaching upper level trough and ample moisture will combine to produce widespread showers and thunderstorms today and tonight across portions of the Rio Grande Plains, southern Edwards Plateau, and western Hill Country. Additional rainfall amounts of 1 to 3 inches, with localized amounts to 5 inches are possible. * Edwards, Uvalde, and Real Counties will be especially susceptible to flash flooding after getting as much as 5 inches of rain Sunday night. Rivers and creeks are already to or out of banks from the earlier rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
002 WGUS64 KEWX 090840 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Austin/San Antonio TX 340 AM CDT Tue Oct 9 2018 TXZ184>187-202-203-091645- /O.EXT.KEWX.FF.A.0008.000000T0000Z-181009T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Edwards-Real-Kerr-Bandera-Kinney-Uvalde- Including the cities of Rocksprings, Leakey, Kerrville, Bandera, Bracketville, and Uvalde 340 AM CDT Tue Oct 9 2018 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... The Flash Flood Watch is now in effect for * A portion of south central Texas, including the following areas, Bandera, Edwards, Kerr, Kinney, Real, and Uvalde. * Until 3 PM CDT this afternoon * An approaching upper level trough and ample moisture will combine to produce widespread showers and thunderstorms today across the Edwards Plateau and western Hill Country. Additional rainfall amounts of 1 to 3 inches, with localized amounts to 5 inches are possible. * Edwards, Uvalde, and Real Counties will be especially susceptible to renewed flash flooding after getting as much as 7 inches of rain Sunday night. Rivers and creeks are already to or out of banks from the earlier rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TXZ171-188-091645- /O.CON.KEWX.FF.A.0008.000000T0000Z-181009T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Llano-Gillespie- Including the cities of Llano and Fredericksburg 340 AM CDT Tue Oct 9 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... The Flash Flood Watch continues for * A portion of south central Texas, including the following areas, Gillespie and Llano. * Until 3 PM CDT this afternoon * An approaching upper level trough and ample moisture will combine to produce widespread showers and thunderstorms today across portions of the Hill Country. Rainfall amounts of 1 to 3 inches, with localized amounts up to 5 inches are possible. In addition, river flooding will continue along the Llano River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TXZ183-217-218-091200- /O.CON.KEWX.FF.A.0008.000000T0000Z-181009T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Val Verde-Maverick-Zavala- Including the cities of Del Rio, Eagle Pass, and Crystal City 340 AM CDT Tue Oct 9 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * A portion of south central Texas, including the following areas, Maverick, Val Verde, and Zavala. * Until 7 AM CDT this morning * An approaching upper level trough and ample moisture will combine to produce widespread showers and thunderstorms early this morning across portions of the Rio Grande Plains. Additional rainfall amounts of 1 to 3 inches, with localized amounts to 5 inches are possible. * In addition, rivers and creeks may rise out of banks or in flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
731 WGUS64 KEWX 091910 FFAEWX Flood Watch National Weather Service Austin/San Antonio TX 210 PM CDT Tue Oct 9 2018 TXZ171-184>188-202-203-092015- /O.CAN.KEWX.FF.A.0008.000000T0000Z-181009T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Llano-Edwards-Real-Kerr-Bandera-Gillespie-Kinney-Uvalde- Including the cities of Llano, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Bracketville, and Uvalde 210 PM CDT Tue Oct 9 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of south central Texas has been cancelled. The threat of heavy rain has shifted east of the watch area. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 7, 2:47 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 7, 2:47 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 247 PM CDT Sun Oct 7 2018 .SHORT TERM (Today through tonight)... The current weather pattern is characterized by a large, high amplitude trough across the western CONUS with the center of the upper low currently situated over northern Arizona/southern Utah and slowly progressing eastward. This has yielded southwest flow aloft across south central Texas, which is bringing a steady stream of Pacific moisture across Mexico and into the region, primarily focused out west along the Rio Grande (which can be seen via GOES-16 water vapor imagery). PWATs, as analyzed by the SPC mesoanalysis, are up to 1.7" in this area, which registers above the 90% percentile per climatology. A few subtle perturbations embedded within the upper level flow as well as weak forcing due to some weak positive vorticity advection from the approaching trough, paired with this area of ample moisture, will create the threat for heavy rainfall this evening and overnight tonight across the Rio Grande and southern Edwards Plateau. The SPC HREF shows a strong signal for heavy rainfall, and single deterministic CAMs such as the HRRR and the NAM nest also continue to suggest a locally heavy rainfall threat for this region. As such, WPC does indeed highlight this area with a slight risk for excessive rainfall. Thus, a Flash Flood Watch has been issued for this region and will be in effect from 7 pm tonight through 7 am Monday. While the focus for heavy rainfall should remain confined to the western portions of the region, the rest of south central Texas should see isolated to scattered showers and thunderstorms overnight tonight, with overnight lows ranging from the low to mid 70s. && .LONG TERM (Tuesday through Sunday)... Scattered to widespread showers and thunderstorms are expected to continue through Wednesday morning as the region remains under the influence of the approaching trough and eventual surface cold front. Locally heavy rainfall will be possible, and even some strong to marginally severe storms are also possible. The trough axis and cold front should move through the region on Wednesday, bringing rain chances to an end as weak upper level ridging begins to build. Highs will be in the upper 70s to low 80s for Thursday through Saturday with lows in the upper 50s to mid 60s. Highs on Sunday are only expected to reach the low to mid 70s across the region. The remnants of Hurricane Sergio (in the Pacific) will come ashore across Baja California and is progged to be absorbed into an upper level trough in the vicinity of the desert southwest. This feature may approach the region as we head into next weekend, so have re- introduced some 20 to 30 percent PoPs for Saturday and Sunday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 83 72 83 68 / 30 50 40 80 60 Austin Bergstrom Intl Airport 73 84 72 84 68 / 30 50 40 80 60 New Braunfels Muni Airport 72 83 72 84 68 / 30 50 50 70 60 Burnet Muni Airport 71 80 70 80 64 / 30 50 50 80 50 Del Rio Intl Airport 71 82 70 84 65 / 80 60 60 60 20 Georgetown Muni Airport 72 83 72 82 66 / 30 50 40 80 60 Hondo Muni Airport 73 82 72 84 67 / 60 60 50 70 40 San Marcos Muni Airport 72 83 72 85 68 / 30 50 50 70 60 La Grange - Fayette Regional 74 87 74 87 70 / 20 40 30 60 60 San Antonio Intl Airport 73 83 73 85 69 / 40 50 50 70 50 Stinson Muni Airport 73 83 73 85 70 / 40 50 50 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Monday morning for Bandera-Edwards-Kerr-Kinney-Maverick-Real-Uvalde-Val Verde- Zavala. && Mesoscale/Aviation...Platt Synoptic/Grids...BMW Public Service/Data Collection...33
Hazardous weather outlook, Oct 7, 4:03 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 403 AM CDT Sun Oct 7 2018 TXZ171>173-183>194-202>209-217>225-228-081115- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 403 AM CDT Sun Oct 7 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms will increase across the area this afternoon and tonight. Rainfall amounts of one to two inches are possible with isolated amounts up to four inches. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms with locally heavy rain are possible Monday into Tuesday until a front pushes through the region Tuesday. Drier conditions are expected for Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:23 PM CDT | Special Weather Statement | EWX | Guadalupe | 52 min |
| Oct 7, 3:45 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| Oct 7, 4:07 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 38 min |
| Oct 7, 6:07 PM CDT | Special Weather Statement | EWX | Edwards | 38 min |
Nearby
Flash Flood Watches in Texas, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.